Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 19, NWS Grand Forks, ND

April 27, 2014Grand Forks County, Walsh County, North Dakota; Marshall County, Polk County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Apr 27, 2014, 9:56 PM CDT for Grand Forks County, Walsh County, North Dakota; Marshall County, Polk County, Minnesota. It took effect at May 2, 2014, 6:08 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 9:56 PM CDT (02:56 UTC)
In effect from
May 2, 2014, 6:08 PM CDT
Expired
May 3, 2014, 6:08 PM CDT
In force
24 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

Counties Marshall County, MN, Polk County, MN, Grand Forks County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Oslo (OSLM5). The gauge peaked at 27.94 ft at May 3, 2014, 10:00 PM CDT.

actionminormoderate20253004/2804/2904/3005/0105/0205/0305/04
Action stage
23 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WGUS43 KFGF 280256
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
956 PM CDT SUN APR 27 2014

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
   FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH
DAKOTA...

  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES.
  
  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  OSLO...ON THE RED RIVER...IN MARSHALL...WALSH...POLK AND GRAND 
  FORKS COUNTIES.
  
  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  HAWLEY...ON THE BUFFALO RIVER...IN CLAY COUNTY.
  
  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY.
  

.ONE TO TWO INCHES OF RAIN FELL IN THE LAST 24 HOURS OVER SARGENT 
COUNTY. ALSO RADAR ESTIMATED ONE TO TWO INCHES FELL OVER PARTS
OF SARGENT...RANSOM...RICHLAND...WILKIN AND CLAY COUNTIES. 
SOME RIVER POINTS WERE RESPONDING TO THE RAINFALL. WITH ADDITIONAL
RAINFALL FORECAST FOR SUNDAY NIGHT AND MONDAY...A FEW RIVER POINTS 
ARE FORECAST TO RISE INTO MINOR FLOOD STAGE. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-280356-
/O.NEW.KFGF.FL.W.0018.140429T0900Z-140502T0400Z/
/WHNN8.1.ER.140429T0900Z.140430T0000Z.140430T2200Z.NO/
956 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...WAHPETON...ON THE RED RIVER.
* FROM LATE MONDAY NIGHT TO THURSDAY EVENING.
* AT 8:30 PM SUNDAY THE STAGE WAS 8.4 FEET. 
* MINOR FLOOD STAGE IS 11.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 11.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY.

&&

LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684

$$

MNC089-119-NDC035-099-280356-
/O.NEW.KFGF.FL.W.0019.140502T2308Z-000000T0000Z/
/OSLM5.1.ER.140502T2308Z.140505T0000Z.000000T0000Z.NO/
956 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...OSLO...ON THE RED RIVER.
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT 9:15 PM SUNDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOOD STAGE IS 26.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AND CONTINUE TO
  RISE TO NEAR 29.7 FEET BY TUESDAY.

&&

LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725

$$

MNC027-280356-
/O.NEW.KFGF.FL.W.0020.140429T1030Z-140504T1200Z/
/HWYM5.1.ER.140429T1030Z.140430T1200Z.140503T0600Z.NO/
956 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...HAWLEY...ON THE BUFFALO RIVER.
* FROM LATE MONDAY NIGHT TO SUNDAY MAY 04.
* AT 8:45 PM SUNDAY THE STAGE WAS 5.1 FEET. 
* MINOR FLOOD STAGE IS 7.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AND CONTINUE 
  TO RISE TO NEAR 7.8 FEET BY WEDNESDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY.

&&

LAT...LON 4701 9603 4692 9650 4684 9652 4680 9633 4690 9601

$$

MNC069-280356-
/O.NEW.KFGF.FL.W.0021.140428T2100Z-140505T0000Z/
/HLLM5.1.ER.140428T2100Z.140501T1200Z.140503T1800Z.NO/
956 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...HALLOCK...ON THE TWO RIVERS RIVER.
* FROM MONDAY AFTERNOON TO SUNDAY MAY 04.
* AT 9:00 PM SUNDAY THE STAGE WAS 801.8 FEET. 
* MINOR FLOOD STAGE IS 802.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 803.3 FEET BY THURSDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.

&&

LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667

$$
2 follow-up statements
486 
WGUS83 KFGF 280343
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1043 PM CDT SUN APR 27 2014


...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES
  * DILWORTH...ON THE BUFFALO RIVER...IN CLAY COUNTY

...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * WAHPETON...ON THE RED RIVER ...IN WILKIN AND RICHLAND COUNTIES
  * OSLO...ON THE RED RIVER ...IN MARSHALL...WALSH...POLK AND GRAND 
  FORKS COUNTIES
  * HAWLEY...ON THE BUFFALO RIVER ...IN CLAY COUNTY
  * HALLOCK...ON THE TWO RIVERS RIVER ...IN KITTSON COUNTY

.ONE TO TWO INCHES OF RAIN FELL IN THE LAST 24 HOURS OVER SARGENT 
COUNTY. ALSO RADAR ESTIMATED ONE TO TWO INCHES FELL OVER PARTS
OF SARGENT...RANSOM...RICHLAND...WILKIN AND CLAY COUNTIES. 
SOME RIVER POINTS WERE RESPONDING TO THE RAINFALL. WITH ADDITIONAL
RAINFALL FORECAST FOR SUNDAY NIGHT AND MONDAY...A FEW RIVER POINTS 
ARE FORECAST TO RISE INTO MINOR FLOOD STAGE. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-291543-
/O.CON.KFGF.FL.W.0018.140429T0900Z-140502T0400Z/
/WHNN8.1.ER.140429T0900Z.140430T0000Z.140430T2200Z.NO/
1043 PM CDT SUN APR 27 2014

THE FLOOD WARNING CONTINUES FOR...
* ...WAHPETON...ON THE RED RIVER.
* FROM LATE MONDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:30 PM SUNDAY THE STAGE WAS 8.4 FEET. 
* MINOR FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AND CONTINUE 
  TO RISE TO NEAR 11.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY.
* THE RIVER IS FORECAST TO CREST AT 11.5 ON TUESDAY EVENING DURING 
  THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 11.6 FEET, OTTER TAIL RIVER WATER STARTS TO
  FLOW INTO THE BRECKENRIDGE DIVERSION.WATER ON MAIN ST (BRECK).

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/28  04/29  04/30  05/01  05/02  05/03  05/04

RED RIVER
  WAHPETON          10.3   11.5   10.9    9.8    8.8    8.1    8.0


LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684


$$

MNC027-NDC017-291542-
/O.EXT.KFGF.FL.W.0015.140429T1000Z-000000T0000Z/
/FGON8.1.ER.140429T1000Z.140502T1800Z.000000T0000Z.NO/
1043 PM CDT SUN APR 27 2014

THE FLOOD WARNING CONTINUES FOR...
* ...FARGO...ON THE RED RIVER.
* FROM MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:15 PM SUNDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 23.5 FEET BY FRIDAY EARLY AFTERNOON.
* THE RIVER IS FORECAST TO CREST AT 23.5 ON FRIDAY 
  DURING THIS 7-DAY PERIOD.
* THE RIVER IS FORECAST TO CREST BETWEEN 23 AND 25 FEET
  LATE THIS WEEK.
* IMPACT STATEMENT(S) - AT 24.0 FEET, FARGO...2ND STREET N CLOSES 
  BETWEEN 1ST AND 6TH AVENUE NORTH FOR CONSTRUCTION OF TEMPORARY DIKE
  THAT PROTECTS CITY HALL IF THE RIVER IS FORECAST TO RISE ABOVE 31 
  FEET.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/28  04/29  04/30  05/01  05/02  05/03  05/04

RED RIVER
  FARGO             17.1   19.5   21.7   23.1   23.4   22.5   20.7


LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671


$$

MNC089-119-NDC035-099-291542-
/O.CON.KFGF.FL.W.0019.140502T2308Z-000000T0000Z/
/OSLM5.1.ER.140502T2308Z.140505T0000Z.000000T0000Z.NO/
1043 PM CDT SUN APR 27 2014

THE FLOOD WARNING CONTINUES FOR...
* ...OSLO...ON THE RED RIVER.
* FROM FRIDAY UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:15 PM SUNDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO
  RISE TO NEAR 29.7 FEET BY NEXT SUNDAY.
* IMPACT STATEMENT(S) - AT 30.0 FEET, MODERATE FLOOD STAGE.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/28  04/29  04/30  05/01  05/02  05/03  05/04

RED RIVER
  OSLO              18.4   19.1   20.6   23.4   26.1   27.9   29.1


LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725


$$

MNC027-291542-
/O.CON.KFGF.FL.W.0020.140429T1030Z-140504T1200Z/
/HWYM5.1.ER.140429T1030Z.140430T1200Z.140503T0600Z.NO/
1043 PM CDT SUN APR 27 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HAWLEY...ON THE BUFFALO RIVER.
* FROM LATE MONDAY NIGHT TO SUNDAY MAY 04...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:45 PM SUNDAY THE STAGE WAS 5.1 FEET. 
* MINOR FLOOD STAGE IS 7.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 7.8 FEET BY WEDNESDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY.
* THE RIVER IS FORECAST TO CREST AT 7.8 ON WEDNESDAY 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 8.0 FEET, PARTS OF HAWLEY CITY PARK BEGIN 
  TO FLOOD.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/28  04/29  04/30  05/01  05/02  05/03  05/04

BUFFALO RIVER
  HAWLEY             6.2    7.6    7.7    7.4    7.0    6.8    6.6


LAT...LON 4701 9603 4692 9650 4684 9652 4680 9633 4690 9601


$$

MNC027-291542-
/O.EXT.KFGF.FL.W.0017.140429T0600Z-000000T0000Z/
/DILM5.1.ER.140429T0600Z.140502T0600Z.000000T0000Z.NO/
1043 PM CDT SUN APR 27 2014

THE FLOOD WARNING CONTINUES FOR...
* ...DILWORTH...ON THE BUFFALO RIVER.
* FROM MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:30 PM SUNDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 15.9 FEET BY EARLY FRIDAY.
* THE RIVER IS FORECAST TO CREST AT 15.9 ON FRIDAY 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 15.8 FEET, ROAD WEST OF GAGE BEGINS TO 
  FLOOD.GAGE NOT ACCESSABLE ABOVE 15 FEET.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/28  04/29  04/30  05/01  05/02  05/03  05/04

BUFFALO RIVER
  DILWORTH          11.6   13.1   14.7   15.8   15.9   14.7   12.9


LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650


$$

MNC069-291542-
/O.CON.KFGF.FL.W.0021.140428T2100Z-140505T0000Z/
/HLLM5.1.ER.140428T2100Z.140501T1200Z.140503T1800Z.NO/
1043 PM CDT SUN APR 27 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HALLOCK...ON THE TWO RIVERS RIVER.
* FROM MONDAY AFTERNOON TO SUNDAY MAY 4...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 PM SUNDAY THE STAGE WAS 801.8 FEET. 
* MINOR FLOOD STAGE IS 802.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AND CONTINUE 
  TO RISE TO NEAR 803.3 FEET BY THURSDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY.
* THE RIVER IS FORECAST TO CREST AT 803.3 ON THURSDAY  
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 804.5 FEET, BACKUP AT REACH 2 DIKE, 
  CEMETERY ROAD AT 6TH ST. S. - SHUT STORM VALVE.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         04/28  04/29  04/30  05/01  05/02  05/03  05/04

TWO RIVERS RIVER
  HALLOCK          802.1  802.9  803.2  803.3  802.8  801.7  800.3


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$
560 
WGUS83 KFGF 281713
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1213 PM CDT MON APR 28 2014

...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * OSLO...ON THE RED RIVER...IN MARSHALL...WALSH...POLK AND GRAND 
  FORKS COUNTIES

 
.SUFFICIENT UNCERTAINTY IN FORECAST PRECIPITATION AND TIMING OF RIVER RESPONSES TO THIS RAINFALL 
NECESSITATES A WATCH RATHER THAN WARNING FOR THIS RIVER LOCATION AT THIS POINT IN TIME.   

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC089-119-NDC035-099-281743-
/O.CAN.KFGF.FL.W.0019.140503T1330Z-000000T0000Z/
/OSLM5.2.ER.140503T1330Z.140505T1200Z.000000T0000Z.NO/
1213 PM CDT MON APR 28 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...OSLO...ON THE RED RIVER.
* AT 11:15 AM MONDAY THE STAGE WAS 17.9 FEET. 
* MODERATE FLOOD STAGE IS 30.0 FEET.
* THE WARNING IS REPLACED BY A FLOOD WATCH WHICH MORE 
PROPERLY ADDRESSES EXISTING UNCERTAINTY IN FUTURE RAINFALL 
PLACEMENT AND REACTION TIME TO SAID RAINFALL. 
* IMPACT STATEMENT(S) - AT 30.0 FEET, MODERATE FLOOD STAGE.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         04/29  04/30  05/01  05/02  05/03  05/04  05/05

RED RIVER
  OSLO              18.2   19.0   20.4   22.5   25.8   28.6   30.2


LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:33 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 27, 9:33 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
933 PM CDT SUN APR 27 2014

.UPDATE...
ISSUED AT 933 PM CDT SUN APR 27 2014

FORECAST IS UNFOLDING AS EXPECTED. THE ONLY UPDATE WILL BE TO
INDICATE A BRIEF BREAK IN ACTIVITY WITH 30% POPS. THE REGION WILL
REMAIN WITHIN THE TROWAL (WHICH WILL GRADUALLY LIFT NORTH
OVERNIGHT). WE KNOW THAT RAIN WILL OCCUR WITHIN THIS FEATURE...AND
ALL AREAS WILL RECEIVE RAINFALL. THE HARD PART IS ATTEMPTING TO
FORECAST EXACTLY WHEN AND WHERE WAVES ROTATING AROUND THE MAIN
UPPER LOW WILL INFLUENCE AREAS WITHIN THE TROWAL. THE HRRR DID A
GOOD JOB LAST NIGHT...AND WILL FOLLOW AS GUIDANCE FOR TONIGHT. THE
RAIN ACROSS THE SOUTHERN FA WILL LIFT NORTH OVERNIGHT...AND
ANTICIPATE A BREAK IN ACTIVITY ONCE THIS ACTIVITY MOVES TO THE
NORTH. ADJUSTED POPS FOR THIS THINKING. THE NEXT WAVE...OR AREA OF
FORCING...IS ASSOCIATED WITH THE ACTIVITY JUST ENTERING SOUTHERN
IOWA. THIS ACTIVITY SHOULD EXPAND TO THE NORTHWEST
OVERNIGHT...ENTERING WEST CENTRAL MINNESOTA 10Z-12Z...THEN
EXPANDING INTO MUCH OF THE FA AFTER 12Z MONDAY MORNING (CONTINUING
THROUGH MUCH OF THE DAY...STARTING TO DRY FROM THE NORTHEAST BY
LATE AFTERNOON).

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 343 PM CDT SUN APR 27 2014

CHALLENGES INCLUDE WINDS LATE THIS AFTERNOON AND EVENING AND THEN
PRECIP CHANCES/TYPE/AMOUNTS THROUGH THE REMAINDER OF THE FORECAST
PERIOD. WILL USE RAP/HRRR FOR THE NEXT 6 TO 12 HOURS AND THEN
TRANSITION TO A GLOBAL MODEL BLEND THEREAFTER AS GFS/NAM/ECMWF/
GEM ARE IN RELATIVELY GOOD AGREEMENT.

IN THE NEAR TERM...WILL LET WIND ADVISORY CONTINUE UNTIL 7 PM CDT.
MOST AREAS WON/T HIT CRITERIA...BUT FINALLY STARTING TO SEE SOME
MORE WIDESPREAD OBSERVATIONS AT OR ABOVE 30 MPH.

20 UTC WATER VAPOR LOOP SHOWS PRIMARY VORTICITY MAXIMA ACROSS
WESTERN KS WITH A STRONG SHORT-WAVE ROTATING OUT OF ITS BASE.
STRONG WARM AIR AND MOISTURE ADVECTION (PWATS TO ONE INCH) ALONG
THE 850 HPA SFC THIS EVENING AND OVERNIGHT...COMBINED WITH
DIVERGENT FLOW ALOFT WILL RESULT IN INCREASING SHOWERS MOVING FROM
SOUTH TO NORTH. ADDED THUNDER BACK INTO THE FORECAST ACROSS THE
SOUTH THIS EVENING WITH ISOLATED LIGHTNING STRIKES ALONG THE ND/SD
BORDER. INSTABILITY IS MINIMAL...BUT SPC MESOANALYSIS SHOWS A
COUPLE HUNDRED JOULES OF MOST UNSTABLE CAPE. THERMAL PROFILES WARM
ENOUGH TONIGHT FOR ALL RAIN...BUT COULD SEE A FEW FLAKES IN THE
MIX.

WILL LIFT CATEGORICAL POPS TO THE NORTH TONIGHT AND MONDAY. MONDAY
WILL BE CLOUDY AND COOL WITH PERIODS OF LIGHT TO MODERATE RAIN
SHOWERS. TEMPERATURES WILL RISE INTO THE UPPER 30S TO MID 40S WITH
PERSISTENT BREEZY EASTERLY WIND. 850 HPA TEMPERATURES BEGIN TO
FALL BELOW FREEZING MONDAY NIGHT WITH MOST OF THE COLUMN BELOW 0 C
BY TUESDAY MORNING EXCEPT THE NEAR SFC LAYER. PTYPE WILL DEPEND
HEAVILY ON SFC TEMPERATURES...BUT WITH FORECAST VALUES PLUS OR
MINUS A FEW DEGREES AROUND FREEZING MONDAY NIGHT...WILL KEEP A
RAIN/SNOW MIX IN THE WEATHER GRIDS. NOT REALLY EXPECTING MUCH
ACCUMULATION AS MOST SNOW THAT DOES FALL SHOULD MELT ON CONTACT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 343 PM CDT SUN APR 27 2014

STRONG DRYING WILL WORK ITS WAY SOUTH ON TUESDAY AS THE LOW
PRESSURE SYSTEM SCOOTS ACROSS IA INTO WI. SHOULD SEE A BREAK IN
PRECIP...ESPECIALLY FOR THE CENTRAL AND NORTHERN FORECAST AREA.
COULD EVEN SEE SOME PEAKS OF SUN. PTYPE SHOULD BE MOSTLY RAIN WITH
HIGHS RISING INTO THE MID TO UPPER 40S. WINDS WILL REMAIN BREEZY
AND SHIFT TO THE NORTH.

WRAP AROUND PRECIP WILL RETURN WEDNESDAY AS THE LOW WOBBLES ACROSS
WI WITH A GREATER CHANCE FOR A RAIN/SNOW MIX OR EVEN ALL SNOW AT
TIMES GIVEN A SATURATED SUB-FREEZING COLUMN. PTYPE WILL AGAIN
DEPEND ON SFC TEMPERATURES WITH MINIMAL ACCUMULATIONS. WHEN ALL IS
SAID AND DONE...LIQUID ACCUMULATIONS OVER THE 2 TO 3 DAY PERIOD
WILL BE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IN HEAVIER
SHOWERS OR THUNDERSTORMS. ANY SNOW ACCUMULATION SHOULD BE CONFINED
MAINLY TO THE HIGHER TERRAIN ON EITHER SIDE OF THE VALLEY BUT ONLY
AN INCH OR LESS.

UPPER LOW AND SURFACE LOW WILL REMAIN OVER THE GREAT LAKES WEDNESDAY
NIGHT INTO THURSDAY WITH NORTH WINDS AND SPOTTY RAIN SHOWERS ALONG
WITH CONTINUED WELL BELOW NORMAL TEMPERATURES.  12Z ECMWF/GFS ALL
INDICATE 500 MB TROUGH TO REMAIN IN PLACE WITH NEXT SHORT WAVE
DROPPING SOUTH INTO THE NRN PLAINS FRIDAY NIGHT-SATURDAY WITH
ANOTHER CHANCE OF SHOWERS.  NO HEAVY RAINFALL THIS PERIOD BUT AT
LEAST A CHANCE FOR SHOWERS EACH DAY AND TEMPS REMAIN BELOW AVERAGE
INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 645 PM CDT SUN APR 27 2014

CONDITIONS ARE EXPECTED TO DETERIORATE THROUGH THE OVERNIGHT
HOURS...BUT BY HOW MUCH REMAINS THE QUESTION. LOW LEVEL EASTERLY
FLOW FROM A DRY AIRMASS WILL REMAIN THROUGH MUCH OF THE TAF
PERIOD...PUTTING INTO QUESTION EXACTLY HOW LOW CIGS WILL BECOME.
AS THE MORE STEADY RAIN MOVES INTO EACH SITE...EXPECT CIGS AND
VSBY TO LOWER...BUT NOT AS MUCH AS MOS GUIDANCE SUGGESTS.
ATTEMPTED TO FOLLOW MORE OF THE GRIDDED RAP GUIDANCE FOR
CIGS...AND THE RAP/HRRR FOR RAIN CHANCES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...TG
SHORT TERM...ROGERS
LONG TERM...ROGERS/RIDDLE
AVIATION...TG
Hazardous weather outlook, Apr 27, 6:43 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
643 AM CDT SUN APR 27 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-281145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
643 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RAIN IS EXPECTED TO MOVE FROM SOUTH TO NORTH TODAY AND TONIGHT IN
THE RED RIVER VALLEY AND WESTERN MINNESOTA. THERE COULD BE AREAS OF
MODERATE TO EVEN HEAVY RAIN SHOWERS IN THE SOUTHERN VALLEY THIS
MORNING...THEN IN ALL AREAS BY TONIGHT. THERE COULD BE SOME LOCAL
PONDING OF WATER IN POORLY DRAINED AREAS WHERE HEAVIER RAIN BANDS
PERSIST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WET WEATHER WILL CONTINUE MONDAY...AND RAIN COULD MIX WITH OR
CHANGE TO SNOW IN THE NORTH MONDAY NIGHT. THERE SHOULD BE A BREAK
IN THE PRECIPITATION ON TUESDAY...BEFORE THE THREAT FOR SOME SNOW
MOVES BACK INTO THE REGION TUESDAY NIGHT...MIXING WITH SOME RAIN
BY WEDNESDAY AFTERNOON. MINOR SNOW ACCUMULATIONS ARE POSSIBLE
TUESDAY NIGHT INTO WEDNESDAY MORNING...ALONG WITH SOME SLICK SPOTS
ON ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:56 PM CDTRiver Flood WarningFGFRichland4 days
Apr 28, 10:33 AM CDTRiver Flood WarningFGFRichland6 days
Apr 28, 10:51 AM CDTRiver Flood WatchFGFGrand Forks6 days
Apr 28, 10:51 AM CDTRiver Flood WatchFGFGrand Forks, Walsh6 days
Apr 28, 3:22 PM CDTRiver Flood WarningFGFTraill6 days
Apr 27, 9:56 PM CDTRiver Flood WarningFGFClay6 days
Apr 27, 9:56 PM CDTRiver Flood WarningFGFKittson7 days
Apr 28, 12:43 PM CDTRiver Flood WatchFGFNorman4 days
Apr 28, 3:05 PM CDTRiver Flood WarningFGFNorman3 days

Nearby

River Flood Warnings in North Dakota, 2014River Flood Warnings in Minnesota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.